# SDR 97ZZZX1243

- Difficulty date: February 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3862N
- Make and model: Mooney M-20G
- Aircraft serial: 680056
- System (JASC): 5753 · Trailing Edge Flaps
- Part: Bracket
- Part number: 21004800X
- Condition: Corroded
- Location: Flap Hinge
- Part time: 2,900 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND AIRFRAME SIDE OF FLAP HINGE UNAIRWORTHY DUE TO SEVERE INTERGRANULAR EXFOLIATION.  DEFECT WAS FOUND DURING AN ANNUAL INSPECTION.  AIRCRAFT WAS EQUIPPED WITH A 'SPEED KIT' STC NR SA4023WE, WHICH INCLUDED FLAP HINGE FAIRINGS WITH THE FLAP HINGE FAIRINGS INSTALLED.  INSPECTION OF THE HINGES IS LIMITED.  THE FAIRINGS ON THIS AIRCRAFT WERE ATTACHED WITH BLIND RIVETS.  RECOMMEND REMOVING FAIRINGS AT EACH INSPECTION.
